Progesterone and Estrogen very high levels (saliva)

by Nanci
(NY)

I was on the Wiley Protocol using very high doses of E/P using cylical dosing with their beliefs that using this method will bring a menopausal woman back to her 20's and bring about the return of her period.

I was only on the protocol for 7 weeks. I stopped it cold turkey after not feeling well. I would wake up prior to, during and after the hormones, anxious, shaky, jittery, depressed, etc. I am a basketcase. I am now seeing a new gyno who ordered saliva tests. My results came back today and the results were very, very high estradiol and progesterone, high cortisol levels in the PM (thought I would have high cortisol levels in the mornings). My thyroid is okay except my reverse T3 is very high in comparison to the T3. My DHEAS is high, testosterone is high and now I am experiencing heart palpitations and my blood pressure is spiking in the mornings. I am currently taking atenolol 50mg every morning (have been for yrs). I can't function, always anxious, have terrible muscle pains, jitters, diarrhea, head pressure, all the signs of anxiety, I went the route of antidepressants which one didn't work and the other, made me very sick.

Too much progesterone is not a good thing either. My gyno now decreased the doses of both E and P, but I am wondering if I should just stop and give my system a rest from all the hormones. I just don't feel well at all. I can't exist like this one more day. Maybe I am mentally ill. Oh, I was given pregnenolone with the progesterone pill I was taking at night but it gave me worse palpitations. Gyno suggested taking holy basil to help the cortisol levels for 2 weeks and see how I feel with lower doses of hormones. I can't take this much longer and feel so out of control. I need help...PLEASE...any suggestions. Thanks so much.

Comments for Progesterone and Estrogen very high levels (saliva)

Click here to add your own comments

May 12, 2011
high levels
by: Anonymous

I am confused, have you gone through menopause and are trying to have periods again?

May 12, 2011
response
by: sahron

I think you may have a sensitivity to hormones and may not be able to tolerate them at any level. Go to www.womentowomen.com and check out what they have to say about phytotherapy. Many women are able to do fine without hormones as long as diet and exercise are good. If you try some of the things mentioned on their site, just try one at a time so you know which ones work well for you. I like tinctures rather than pills because they absorb better. You can empower yourself with information from the website and try some things that may work for you!!

May 18, 2011
Progesterone and Estrogen very high levels (saliva)
by: Wray

Hi Nanci I think I've answered your questions on another page. If not please read it, as it covers all your queries, see here. To date there have been no adverse reports on high progesterone levels, certainly no harm occurs. About 1200mg/day is now given to brain trauma victims via IV transfusion, 70% of whom are men too. Dr Dalton would use up to 2400mg/day for her patients with severe symptoms. I know of one naturopath who gives up to 3600mg/day. Although I don't believe anywhere near this amount is necessary. You might like to read more about high progesterone levels, see here. Take care Wray

May 23, 2011
Excess estrogen
by: Wray

Hi Sahron I think Nanci is reacting to excess oestrogen, not what any woman needs. You are right, many women can benefit from a good diet and exercise. But unfortunately there are now over 100 oestrogen mimics on the planet, and no amount of good food will negate these. See the website Our Stolen Future. The only safe way to counter this excess oestrogen is with progesterone, plus of course trying to avoid them. Well nigh impossible now, as they are in our food, air, water, the skin and body 'care' we use and more. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...